MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON CATHETER; CATHETER, PERCUTANEOUS

BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON CATHETER; CATHETER, PERCUTANEOUS
Catalog Number DR8044
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during the first inflation, the pta balloon catheter allegedly would not hold pressure beyond 24 atm.The balloon catheter was exchanged over the guidewire for another and the procedure was completed.Upon removal of the balloon catheter, the health care provider allegedly identified a break at the balloon-catheter butt joint.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only event reported to date for this lot number and failure mode.Visual inspection: the device was returned without product labeling or packaging.The balloon size for this product is printed on the hub and identified the returned sample as a 4mm x 4cm balloon.No anomalies were noted along the length of the catheter.Functional/performance evaluation: the patency of the guidewire lumen was tested using an in-house 0.035¿ guidewire, and the guidewire was able to pass without issue.The inflation hub was connected to an inflation device and water was used to inflate the balloon.The balloon was inflated to nominal and rated burst pressure (rbp) without issue.Once rbp was reached, the balloon was inspected and no leaks or breaks in the device were noted.The balloon was deflated without issue.Medical records review: medical records were not provided for review.Image/photo review: images/photos were not provided for review.Conclusion: the device was returned.A visual inspection did not find any breaks or break related failures on the device.Additionally, an in-house guidewire was inserted without issue and the balloon was inflated and deflated without issue.The investigation was unconfirmed for the reported break.The definitive root cause for the reported break could not be determined based upon the available information.It was unknown if procedural issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: warnings: if resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation.Use of the dorado pta dilatation catheter: advance the catheter through the introducer sheath and over the wire to the site of inflation.If the stenosis cannot be crossed with the desired dilatation catheter, use a smaller diameter catheter to pre-dilate the lesion to facilitate passage of a more appropriately sized dilatation catheter.Position the balloon relative to the lesion to be dilated, ensure the guidewire is in place and inflate the balloon to the appropriate pressure.
 
Event or Problem Description

Brand Name
DORADO PTA BALLOON CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6655754
Report Number2020394-2017-00678
Device Sequence Number11084058
Product Code DQY
UDI-Device Identifier00801741058301
UDI-Public(01)00801741058301(17)200320(10)93QB0099
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2020
Device Catalogue NumberDR8044
Device Lot Number93QB0099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2017
Initial Date Received by Manufacturer 05/26/2017
Supplement Date Received by Manufacturer08/08/2017
Initial Report FDA Received Date06/20/2017
Supplement Report FDA Received Date08/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1